MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Model Number 5.14 GBQ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Diarrhea (1811); Encephalopathy (1833); Fatigue (1849); Hyperbilirubinemia (1903); Liver Damage/Dysfunction (1954); Ascites (2596); Weight Changes (2607); Test Result (2695)
Date of Event 03/01/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Btg medical assessment: patient received a treatment with therasphere®, quite a high activity to the right liver, in a patient for whom, at baseline, there was a warning regarding the administration of therasphere®, (bilirubin >34 micromol/l), therefore this patient was at high risk of complication.Due to the poor baseline liver function the treatment lead to deterioration of the pre-existing altered liver function with the occurrence within one month after treatment of ascites, encephalopathy, asthenia, degradation of ecog status, elevation of bilirubin, albumin decrease, weight loss, fatigue, elevation of creatinine, decrease of coagulation test.In conclusion: liver function degradation leading to death due to therasphere® administration and disease progression in a patient with pre-existing altered liver function.Ascites: severity 4; serious; related device; anticipated deterioration of ecog status: severity 2; non-serious; related device; anticipated weight loss/anorexia: severity unknown; non-serious; related device; anticipated liver function deterioration: severity 4; serious; related device and disease progression; anticipated.Confusion: severity unknown; non-serious; related to liver function deterioration; anticipated.Blood bilirubin increase: severity 2 (basline abnormal); non-serious; related to liver function deterioration; anticipated.Hypoalbuminemia: severity 2; non-serious; related to liver function deterioration; anticipated.Asthenia/fatigue: severity 3; non-serious; related to liver function deterioration; anticipated.Alt increase: severity 2; non-serious; related to liver function deterioration; anticipated ast increase: severity 3; non-serious; related to liver function deterioration; anticipated deterioration of coagulation test: severity 3; non-serious; related to liver function deterioration; anticipated.Diarrhoea: severity unknown; non-serious; related to liver function deterioration; anticipated.Coagulation test deterioration: severity 4; non-serious; related to liver function deterioration; anticipated creatinine increase: severity 2; non-serious; related to liver function deterioration; anticipated.Encephalopathy: severity 4; serious; related to liver function deterioration; anticipated death: severity 5; serious; related to liver function deterioration; anticipated.No device malfunction was reported and no corrective and preventive action (capa) plan has been identified.The lot number associated with the therasphere administration was not reported, therefore no investigation could be performed.If additional information becomes available, a follow up report will be submitted.No other information is available that could confirm/deny the alleged event.At this time this report is considered final.
 
Event or Problem Description
Auto-notification received from datatrak 13-feb-2020 for a patient enrolled on the (b)(6) study as follows: site number (siteid): (b)(4).Unique patient id: (b)(6).Sae number: 1 diagnostic term to describe primary sae: edemato-ascites decompensation.Seriousness criteria: led to a death.Start date: (b)(6) 2019.Sae outcome: fatal.Severity (ctcae v5.0 grade): (saesev): grade 4.Causality related to administration procedure (saecausdev): probably.Causality related to therasphere device (saecausmaa): probably.Incident: on (b)(6) 2019 (1st occurrence of ascites) at the first follow-up visit post treatment the patient presented, grade 3 ascites, jaundice with bilirubin at 76 umol/l (grade 3), ecog 2.A paracentesis was performed (3l), ascites non infected: liver function deterioration post sir, with ascites on (b)(6) 2019 (2nd occurrence of ascites) the patient was hospitalised for paracentesis, evacuation of 4 l of ascites with no infection.Weight loss of -15kg within 18days - anorexia, no asthenia.On (b)(6) 2019 the patient was hospitalised - (unknown adverse event), no ascites subtraction, prothrombin ratio (pr) 31%, on (b)(6) 2019 asthenia, diarrhoea, confusion, prescription of lactulose.On (b)(6) 2019: pr 41% (grade 2).Albumin 23 g/l (grade 3), bilirubin 86 micromo/l (grade 3), ast 140ui/ll, child c10 and on a ct scan on (b)(6) 2019 confirmed liver progression in the left liver.On (b)(6) 2019 the patient was hospitalised again: pr13%.Alteration of liver function test on (b)(6) 2019 the patient was re admitted to the hospital, no ascites subtraction, confusion (encephalopathy), asthenia, albumin 24 g/l, bilirubin 266 micromol/l, renal insufficiency with creatinine 272 micromol/l; grade 3 encephalopathy, ascites, child >c10 and the patient died the (b)(6) 2019.Ast=320 (grade 3), alt= 184 ui/l.The patient died the (b)(6) 2019.The investigator assessed the events as follows: ascite :serious.Probably related to administration and the therasphere device therasphere treatment: patient received one administration of therasphere the (b)(6) 2019, 5.14 gbq in the right hepatic artery.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key9811688
Report Number3002124543-2020-00002
Device Sequence Number1299891
Product Code NAW
UDI-Device Identifier05060116920376
UDI-Public05060116920376
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5.14 GBQ
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight105